Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Noticed jerks and twitches after a day off Ms Contin. Cause?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I AM TAKING 600mg A DAY OF MS CONTIN AND HAVE BEEN FOR 6YRS. I HAVE NOTICED THAt for the last few days I have these jerks and twitches when I try to relax any reasons why?
Posted Tue, 12 Nov 2013 in Brain and Spine
Answered by Dr. Praveen Tayal 5 hours later
Brief Answer:
Can be due to many causes.

Detailed Answer:
Thanks for posting your query.
The most likely and common causes for these twitching and jerks are
1... High levels of stress,anxiety,nervousness or excitement or anger.
2... Consumption of excess of alcohol or caffeine.
3...low levels of calcium,potassium,magnesium etc
4... Low levels of VIT B12
5... Use of medicines like anti asthmatics,anti seizure,weight loss medicines etc
6.. Certain disorders like hyperthyroidism or hypoparathyroidism.

I would advise you to get tested for above mentioned causes,stop alcohol and caffeine,do regular stress buster exercises like deep breathing exercises and yoga and taking good nutritious diet.
If some deficiency comes in your tests,then take those supplements.

You should be all right with these measures in next 6 to 8 weeks but if you don't find any change in you or your symptoms worsen,then you may consult a neurologist for proper evaluation.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor